Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 135, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2017, 9:11 AM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 9:11 AM CDT (14:11 UTC)
- Expired
- Apr 26, 2017, 10:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:15 AM CDT | HAIL 1 | Dora, MO | QUARTER SIZE HAIL NEAR HIGH SCHOOL. |
| Apr 26, 9:20 AM CDT | TSTM WND DMG | 3 Wsw Udall, MO | TREE DOWN ACROSS CR 541. |
| Apr 26, 9:20 AM CDT | HAIL 1 | 4 Sse Hardenville, MO | QUARTER SIZE HAIL AND 65MPH WINDS REPORTED VIA SPOTTER RELAYED FROM NWS LITTLE ROCK. |
| Apr 26, 9:35 AM CDT | TSTM WND DMG | 3 Nw Caulfield, MO | TREES DOWN ACROSS ROAD. |
| Apr 26, 9:56 AM CDT | HAIL 1 | Pottersville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
515
WUUS53 KSGF 261411
SVRSGF
MOC067-091-153-261500-
/O.NEW.KSGF.SV.W.0135.170426T1411Z-170426T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
911 AM CDT WED APR 26 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Ozark County in southwestern Missouri...
Eastern Douglas County in southwestern Missouri...
Northwestern Howell County in south central Missouri...
* Until 1000 AM CDT
* At 910 AM CDT, a severe thunderstorm was located near Arkawana, or
8 miles northeast of Bull Shoals, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Plains... Norfork Lake...
Gainesville... Pomona...
Hardenville... Siloam Springs...
Sycamore... Tecumseh...
Dora... Pottersville...
Zanoni... Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds will be possible along with continuous
cloud to ground lightning. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3706 9212 3705 9211 3687 9181 3650 9226
3650 9259
TIME...MOT...LOC 1410Z 217DEG 47KT 3646 9249
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg1 follow-up statement
928
WWUS53 KSGF 261431
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
931 AM CDT WED APR 26 2017
MOC067-091-153-261500-
/O.CON.KSGF.SV.W.0135.000000T0000Z-170426T1500Z/
Ozark MO-Douglas MO-Howell MO-
931 AM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR EASTERN OZARK...EASTERN DOUGLAS AND NORTHWESTERN HOWELL
COUNTIES...
At 931 AM CDT, a severe thunderstorm was located 11 miles northwest
of Bakersfield, or 21 miles west of West Plains, moving northeast at
60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Plains... Norfork Lake...
Gainesville... Pomona...
Hardenville... Siloam Springs...
Sycamore... Tecumseh...
Dora... Pottersville...
Zanoni... Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3706 9212 3705 9211 3687 9181 3650 9226
3650 9259
TIME...MOT...LOC 1431Z 224DEG 51KT 3667 9223
HAIL...1.00IN
WIND...60MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:35 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 26, 6:35 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 635 AM CDT Wed Apr 26 2017 .SHORT TERM...(Today and tonight) Issued at 313 AM CDT Wed Apr 26 2017 Thunderstorms were able to congeal into a line overnight and march east across most of the Missouri Ozarks. The progress of this line of storms has thrown a wrench into the forecast for today. The severe thunderstorm threat for later today and this evening has become rather unclear. It is likely that the cold pool established with this line will make it all of the way through the eastern Ozarks. This alone will make destabilization difficult, especially if trailing stratiform precipitation and cloud cover remain. Additionally, a cold front currently extending from west- central Missouri through eastern Oklahoma will slowly move east today. This front should actually accelerate a bit this morning as a frontal wave moves off to the northeast into central Missouri. Thus, we believe that the main threat for severe storms will occur over portions of far south-central Missouri with the greatest threat to the south and east of the Missouri Ozarks. Damaging straight line winds will be the primary potential severe weather hazard. We are also going to hold onto a limited flooding risk today as we could see a few of the typical low water crossings go under. However, we did decide to cancel the Flash Flood Watch as the threat for training thunderstorms (and flash flood potential) has diminished. Temperatures today will be a mess with the cold front passing through along with showers and thunderstorms around. Steady or slowly falling temperatures are expected behind the cold front with high temperatures occurring in the morning over many locations. Showers and thunderstorms will then exit the region tonight as an upper level trough axis pushes east across the area. Lows tonight will be rather chilly with areas along and north of the I-44 corridor dipping into the upper 30s and lower 40s. .LONG TERM...(Thursday through Tuesday) Issued at 313 AM CDT Wed Apr 26 2017 Thursday still looks like a quiet day before a very wet pattern sets up across the region to end the week. A weak storm system will move across the area from Thursday night into Friday and will bring showers and perhaps a few thunderstorms. The large scale pattern will then feature an amplifying southwesterly flow aloft over the Missouri Ozarks as we get into the upcoming weekend. A baroclinic zone will sharpen up from southwest to northeast across the region with heavy rainfall developing along and north of this zone from Friday night into Sunday. At this time, it looks like the heaviest axis of rainfall will occur from northwestern Arkansas through southern Missouri and into southern Illinois. This area could see a swath of 4-6" rainfall amounts with locally higher amounts possible. Areas of central Missouri may still pick up a solid 3-5" of rainfall. Top analog matches from the St. Louis University CIPS Analog Guidance also continue to support this forecast. Needless to say, flooding will be a big concern as we head into the weekend. Depending on where that front sets up, there will also be the potential for strong to severe storms from Friday into the weekend. Locations along and south of that front will stand the best potential for severe storms. However, locations just north of the front may have enough elevated instability for some hail potential. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 628 AM CDT Wed Apr 26 2017 Periods of showers and thunderstorms will continue to move through southern Missouri into this evening as a cold front moves east through the region. MVFR and occasional IFR conditions can be expected through this evening. Behind that front, surface winds will shift to the northwest. The rain will then end from west to east this evening. Skies will then clear from late this evening into the overnight period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Apr 26, 5:46 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 546 AM CDT Wed Apr 26 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 546 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. DISCUSSION... Areas of showers and thunderstorms will track through the Missouri Ozarks today and this evening ahead of a slowly moving cold front. A few strong to severe storms will be possible into this evening, mainly over south-central Missouri. Damaging wind gusts over 60 mph and hail to the size of half dollars will be the primary severe weather hazards. Locally heavy rainfall could also lead to flooding of small creeks and a few low water crossings. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Confidence then continues to increase in the potential for widespread heavy rainfall from later Friday into the weekend. With soils nearly saturated, excessive runoff will be likely and will lead to an increasing risk for flooding. At this time, it appears that the heaviest axis of rainfall may occur from northwestern Arkansas through southern Missouri where 3 to 6 inches of rainfall is forecast with locally higher amounts possible. Widespread flooding will become possible beneath this axis of heaviest rainfall. Additionally, there will be a risk for strong to severe thunderstorms from Friday into Saturday across southern Missouri. Those with outdoor and travel plans for this upcoming weekend should pay close attention to the forecast as there is the potential for multiple weather hazards, including the potential for widespread flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Apr 26, 3:13 AM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
313 AM CDT WED APR 26 2017
MOZ058-071-082-083-260830-
Dent MO-Maries MO-Phelps MO-Texas MO-
313 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES...DENT...
NORTHEASTERN TEXAS AND PHELPS COUNTIES UNTIL 330 AM CDT...
At 313 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Freeburg to near Houston. Movement was
northeast at 95 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rolla... Montauk State Park...
Salem... St. James...
Licking... Belle...
Doolittle... Vienna...
Newburg... Bunker...
Edgar Springs... Lenox...
Montauk... Jadwin...
Howes Mill... Lake Spring...
Gladden... Anutt...
Bangert... Boss...
This includes Interstate 44 between mile markers 176 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3759 9131 3751 9131 3750 9121 3742 9121
3743 9190 3829 9196 3829 9165 3816 9164
3815 9153 3779 9153 3779 9131 3770 9130
3769 9115 3759 9116
TIME...MOT...LOC 0813Z 228DEG 83KT 3830 9191 3740 9191
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Apr 25, 10:59 PM CDT | Special Weather Statement | SGF | Barton, Vernon | 46 min |
| Apr 25, 11:27 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| Apr 25, 11:32 PM CDT | Flash Flood Watch | SGF | Barry, Christian, Greene, Jasper, Lawrence, McDonald and 3 more | 3 hr |
| Apr 25, 11:41 PM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Apr 26, 12:08 AM CDT | Special Weather Statement | SGF | Cedar, Dade | 37 min |
| Apr 26, 12:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 44 min |
| Apr 26, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 42 min |
| Apr 26, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 41 min |
| Apr 26, 12:37 AM CDT | Special Weather Statement | SGF | Benton | 23 min |
| Apr 26, 12:57 AM CDT | Special Weather Statement | SGF | Camden, Dallas, Hickory, Miller, Morgan, Polk | 48 min |
| Apr 26, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 46 min |
| Apr 26, 1:34 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 41 min |
| Apr 26, 1:41 AM CDT | Special Weather Statement | SGF | Christian, Greene | 49 min |
| Apr 26, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Apr 26, 2:05 AM CDT | Special Weather Statement | SGF | Douglas, Webster, Wright | 40 min |
| Apr 26, 2:38 AM CDT | Special Weather Statement | SGF | Ozark | 37 min |
| Apr 26, 2:47 AM CDT | Special Weather Statement | SGF | Howell, Texas | 43 min |
| Apr 26, 3:13 AM CDT | Special Weather Statement | SGF | Dent, Maries, Phelps | 17 min |
| Apr 26, 7:51 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 10 hr |
| Apr 26, 8:27 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
| Apr 26, 8:47 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
| Apr 26, 9:07 AM CDT | River Flood Warning | SGF | Pulaski | 42 hr |
| Apr 26, 9:07 AM CDT | River Flood Warning | SGF | Pulaski | 60 hr |
| Apr 26, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 71 hr |
| Apr 26, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 12 days |
| Apr 26, 9:35 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark, Shannon | 40 min |
| Apr 26, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon, Texas | 47 min |
| Apr 26, 10:54 AM CDT | Special Weather Statement | SGF | Shannon | 36 min |
| Apr 26, 11:14 AM CDT | Areal Flood Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas and 1 more | 6 hr |
| Apr 26, 11:17 AM CDT | Special Weather Statement | SGF | Oregon | 43 min |
| Apr 26, 11:33 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Texas | 6 hr |
| Apr 26, 11:49 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Texas and 2 more | 6 hr |
| Apr 26, 5:16 PM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Maries, Oregon and 7 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.